MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi), has not received the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgeon noticed abnormal electrical energy regarding the 8mm permanent cautery hook (pch) instrument and there were signs of charring at the tip.No fragment fell into the patient.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer meant no energy when they stated they experienced 'abnormal electrical energy'.No event details were provided.Arcing was observed during the procedure, while dissecting, and when using a fenestrated bipolar forceps instrument.The arc appeared to originate from the subject instrument; the instrument tips were in contact with tissue, but they did not touch any staples, clips, or sutures while energized.The jaws were not immersed in liquid or contaminated by carbonized tissue (bio debris) prior to activating the instrument.The surgeon attributes the thermal damage observed at the instrument to a quality issue.The instrument did not collide with an energy instrument during the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The permanent cautery hook (pch) instrument was analyzed and found to have thermal damage on the monopolar yaw pulley.Material appears to have burnt off from the charring that occurred near the yaw pulley on the tip.Components adjacent to the yaw pulley do not show thermal damage.The instrument passed the electrical continuity test.Components adjacent to the yaw pulley do not show thermal damage.No damage found on cables or wires.The complaint regarding [add complaint details] was confirmed by failure analysis.The probable root cause of the thermal damage is primarily attributed the result of capacitive coupling, which is the transfer of electrical energy between two conductive materials that are separated by intact insulation.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23068560
Report Number2955842-2025-38252
Device Sequence Number21343288
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10230418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberK10230418 093
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown